MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER POLY SCREW 8X50MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH VIPER POLY SCREW 8X50MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186715850
Medical Device Problem Code Disassembly (1168)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 03/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported doctor was implanting 8x50 viper screw.He stopped to take fluoro picture to confirm all was ok with placement.Started to advance screw further down and screw head popped off.The ring between screw head and screw shank was broken.Had to retrieve those broken metal fragments and take screw shaft out.Fifteen minutes delay reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the viper poly screw 8 x 50mm ti revealed that the screw head was disassembled from the shank, with broken saddle intact in the screw head.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the screw falling apart intraoperatively cannot be determined from the sample and the information provided.A potential root cause may be inadvertent force placed on the drive feature of the screw during tightening, potentially at a significant angle, resulting in the screw disassembling during use.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER POLY SCREW 8X50MM TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7432336
Report Number1526439-2018-50358
Device Sequence Number10799269
Product Code NKB
UDI-Device Identifier10705034122755
UDI-Public(01)10705034122755
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186715850
Device Catalogue Number186715850
Device Lot NumberRL260178
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2018
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date04/16/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR